Results 1 to 4 of 4

Thread: 8 weeks and geting worse not better!

  1. #1

    8 weeks and geting worse not better!

    Hi all was on Fluoxetine about 3 years ago for anxiety, dizziness and panic attacks which were happening in public places and when in social situations. The Flux seemed to help greatly to the extent i came off about a year ago and also due the fact it had raised my Cholesterol level. I was fine for about 6 months until the dreaded symptoms came back again.
    This time I tried some natural remedies and CBT but unfortunately neither helped/worked. I have now been back on Flux for 8 weeks, 1 week at 10mg and now 7 weeks at 20mg, and unfortunately no improvement at all and has actually got a lot worse to the extent I am constantly suffering from strong anxiety and feeling very helpless to the extent I think I'm becoming acrophobic, as I don't want to leave the house and just sit on the sofa watching tv! Also family life suffering as I am so down all the time.
    Last week I have had the week from hell where the anxiety is through the roof and much worse than the start up symptoms also suffering with morning nausea, constant lightheaded faint feelings and strange jaw discomfort.
    I have a docs appoint on Tues, but looking for a bit of advice before I go as to whether I should hold on, increase dose or look at switching, was thinking of trying Citalopram if I do.


    Any help would be most gratefully received

  2. #2
    Join Date
    Feb 2015
    Posts
    706

    Re: 8 weeks and geting worse not better!

    Hi Viking,

    Just wondering if it got any better for you?

  3. #3
    Join Date
    Sep 2019
    Posts
    382

    Re: 8 weeks and geting worse not better!

    Hey Viking

    A constant theme about coming of an AD then restarting it is that it very oftentimes don't work the second time. Happened to me and countless other folk. I'd ask for a change of AD

  4. #4
    Join Date
    Jan 2017
    Posts
    1,706

    Re: 8 weeks and geting worse not better!

    Quote Originally Posted by Viking70 View Post
    Hi all
    to No More Panic,

    Last week I have had the week from hell where the anxiety is through the roof and much worse than the start up symptoms also suffering with morning nausea, constant lightheaded faint feelings and strange jaw discomfort.
    I have a docs appoint on Tues, but looking for a bit of advice before I go as to whether I should hold on, increase dose or look at switching, was thinking of trying Citalopram if I do.
    There is evidence that antidepressants (ADs) gradually become less effective each time they are stopped and restarted. The initial side-effects may also be different and more severe too. Two studies, Amsterdam JD, 2016 and Amsterdam JD, 2009, found the likelihood of antidepressants working after each restart may drop by between 19-25% each time (see also: Bosman RC, 2018; Amsterdam JD, 2009; Leykin Y, 2007); Paholpak S, 2002).

    If fluoxetine wasn't yet working I'd be suggesting you wait a little longer as ADs can take up to 12 weeks to kick-in and fluoxetine can often be the slowest to do so due to its very long half-life, however, the fact you seem to be getting worse suggests switching to another med may be the better option. But you need to discuss this with your doctor. Citalopram is as likely to work as any other AD.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Symptoms geting in the way of work =(
    By Elsa_Alkaseltzer in forum Health Anxiety
    Replies: 0
    Last Post: 16-08-11, 17:07
  2. health worries geting older
    By melvin in forum Health Anxiety
    Replies: 2
    Last Post: 26-07-11, 23:25
  3. 6 weeks and its only getting worse
    By jasena in forum Citalopram / Celexa
    Replies: 6
    Last Post: 08-04-11, 12:24
  4. Who IS geting a bit excited for xmas???
    By maxine in forum Misc
    Replies: 9
    Last Post: 24-12-09, 18:19
  5. Citalopram for 7 weeks, feeling worse
    By ilovesaucepans in forum Citalopram / Celexa
    Replies: 5
    Last Post: 17-11-08, 21:12

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •